MAUDE Adverse Event Report: TRUMPF MEDIZIN SYSTEME GMBH + CO. KG ILED 5/3 DUO; SURGICAL LIGHT

TRUMPF MEDIZIN SYSTEME GMBH + CO. KG ILED 5/3 DUO; SURGICAL LIGHT
Model Number 4028210
Medical Device Problem Codes Structural Problem (2506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was inspected by a field service technician.It was identified the snap ring, which secures the spring arm at the central axis became loose allowing the spring arm to separate from the central axis.The spring arm was reinstalled using a new snap ring to resolve the issue.The investigation of the reported failure is ongoing.Additional information identified following completion of the investigation will be submitted in a final report.
 
Event or Problem Description
The customer reported the spring arm with light head separated from the central axis.It did not fall down.No injury or impact to a surgical procedure reported.This report was filed in our complaint handling system as complaint #(b)(4).
 
Event or Problem Description
The customer reported the spring arm with light head separated from the central axis.It did not fall down.No injury or impact to a surgical procedure reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The spring arm which detached was installed by trumpf medical on (b)(6) 2021 as a spare part.The device was inspected by a trumpf medical field service technician.It was determined that the snap ring, which secures the spring arm at the central axis, became loose as a result of an installation failure on (b)(6) 2021, which allowed the spring arm to separate from the central axis.The engineering investigation indicated if the snap ring is not installed correctly or is not properly seated in the groove it can become loose.Then, over time and through normal use, the spring arm can slowly descend from its original position and the spring arm can separate from the central axis.Other effects of improper snap ring installation include difficulty moving the spring arm, a noticeable gap between the spring arm and central axis, and the potential for a loss of light.These effects would be evident prior to the spring arm becoming dislodged from the central axis.The root cause was traced to an installation failure of the snap ring.Several evaluations by ondal medical systems and trumpf medical concluded that if the snap ring is installed properly, the snap ring will not come out of the groove during the lifetime of the device.Based on this, no further actions are necessary.

Brand Name
ILED 5/3 DUO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
TRUMPF MEDIZIN SYSTEME GMBH + CO. KG
7-9 carl-zeiss-strasse
saalfeld 07318
GM  07318
MDR Report Key11471803
Report Number9681407-2021-00013
Device Sequence Number11583388
Product Code FSY
UDI-Device Identifier00887761995956
UDI-Public887761995956
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number4028210
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1